Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Factorization in codimension two ideals of group algebras


Author: G. A. Willis
Journal: Proc. Amer. Math. Soc. 89 (1983), 95-100
MSC: Primary 43A20; Secondary 46H10
DOI: https://doi.org/10.1090/S0002-9939-1983-0706518-6
MathSciNet review: 706518
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finitely generated group and $ I$ be a closed, two-sided ideal with codimension two in $ {L^1}(G)$. Then the linear span of the set of all products in $ I$ is equal to $ I$.


References [Enhancements On Off] (What's this?)

  • [1] F. F. Bonsall and J. Duncan, Complete normed algebras, Springer-Verlag, New York, 1973. MR 0423029 (54:11013)
  • [2] H. G. Dales, Automatic continuity: a survey, Bull. London Math. Soc. 10 (1978), 129-183. MR 500923 (80c:46053)
  • [3] H. G. Dales and G. A. Willis, Cofinite ideals in Banach algebras, and finite-dimensional representations of group algebras, (Proc. Conf. Automatic Continuity...), Lecture Notes in Math., vol. 975, Springer-Verlag, New York, 1982. MR 697603 (84h:46061)
  • [4] E. Hewitt and K. A. Ross, Abstract harmonic analysis. I, Springer-Verlag, Berlin, 1963.
  • [5] T.-S. Liu, A. van Rooij and J.-K. Wang, Projections and approximate identities for ideals in group algebras, Trans. Amer. Math. Soc. 166 (1972), 401-410. MR 0318781 (47:7327)
  • [6] G. Willis, Factorization in codimension one ideals of group algebras, Proc. Amer. Math. Soc. 86 (1982), 599-601. MR 674088 (84g:43005)
  • [7] -, The continuity of derivations from group algebras and factorization in cofinite ideals (Proc. Conf. Automatic Continuity... ), Lecture Notes in Math., vol. 975, Springer-Verlag, New York, 1982.
  • [8] -, The continuity of derivations from group algebras: factorizable and connected groups (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A20, 46H10

Retrieve articles in all journals with MSC: 43A20, 46H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0706518-6
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society